Jump to content

Livelovefeel


Livelovefeel

Recommended Posts

Hi all,

I have begun a taper on the med that causes the worst side effects: clozapine. It makes me feel heavily sedated and numb- only half living at times. I also have fine motor skill issues with significant shaking. Here are the doses I was on:

-175 mg clozapine

-750 mg depakote

 

 I have decreased the clozapine by 7% to 162.5 mg. I have felt a clarity like a light right before I take my nightly dose. Then I enter the fog again when I take my next dose. Very hard getting out of bed in the am after my big nightly dose of meds. I am looking forward to really living even in the mess of life and possible withdrawal. I write to get advice on my tapering journey. I asked my doctor about tapering but she did not confirm so I’m seeking this community’s support.  Let me know what other information you may need. Thanks SA!

Link to comment
  • Moderator

Hi Livelovefeel,

And welcome. 

As far as other information, that is helpful:  Please put your withdrawal history in a signature

 

And yes, it looks like you've done a 7.2% decrease to your clozapine. 

How did you measure the decreased dose?  And when was this done? 

And how is that going, so far?

As to when you made the change, you can put that right in your signature. 

Are you still taking the Depakote now?

Again, you can list this information in your signature.  Just refer to the link above, for instructions on doing that.

 

We generally recommend that a person taper by no more than 10% of their current dose with at least a four week hold in-between decreases.  The 10% taper recommendation is a harm reduction approach to going off psychiatric drugs.
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur. And sleep is really important during withdrawal. 
 
We don't have a specific topic, on tapering clozapine.   We do have some more specifics on tapering some of the other AP's in :

Important topics in the Tapering forum and FAQ

And oh yes,  I can understand your want to get free of the clozapine, due to the many side effects.

 

 

Welcome aboard Livelovefeel.  This is your introduction page now.  You've now introduced yourself to the community.  Ask any questions specific to your case here.  You can communicate with members and moderators as well right here, and do updates.

All for now.

Love, peace, healing, and growth,

manymoretodays(mmt)

 

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy